# SDR USAASB96155

- Difficulty date: August 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N300AU
- Make and model: Boeing 737301
- Aircraft serial: 23228
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Condition: Malfunctioned
- Location: Nr 1/2
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

PIT - FL 1595 - ON CLIMB-OUT, THE FLT EXPERIENCED AN UNCOMMANDED ROLL TO THE LT.  FLT WAS CLEARED TO 6,000 FT AND ENCOUNTERED A BUFFET AT ABOUT 4,500 FT, WHILE CLIMBING STRAIGHT AHEAD AT 230 KTS INDICATED.  A/C BEGAN ROLLING SLOWLY LT WITH A CHANNEL AUTOPILOT ENGAGED.  A SHUDDER WAS FELT AS A/C CONTINUED TO ROLL TO A 30 DEGREE BANK.  CREW DISENGAGED AUTOPILOT AND YAW DAMPER.  FULL AILERON AND PARTIAL RUDDER INPUT WAS REQUIRED TO STRAIGHTEN AND LEVEL A/C.  FLT RETURNED TO FIELD, WITH NO FURTHER INCIDENT.  MX ACCOMP T/S OF AUTOPILOT NR 1 AND NR 2 PER DIRECTION OF USAIR AVIONICS ENGINEERING.  REPLACED FLT DATA RECORDER FOR READOUT WHICH INDICATED ROLL WAS CAUSED BY WAKE TURBULENCE.  FDR OPS CHK GOOD.  (M)
